Wildfire, Saline
- When
- June 30, 10:45 AM CST to 3:45 PM CST
- Where
- Saline forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
The Springlake Road Fire 4 miles east of East End in Saline County burned 100 acres on the 30th. Sixty people were evacuated at the height of the fire, but the fire was stopped before any structures burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Springlake Road Fire 4 miles east of East End in Saline County burned 100 acres on the 30th. Sixty people were evacuated at the height of the fire, but the fire was stopped before any structures burned. Five fire departments and the Arkansas Forestry Commission fought the fire. The fire was ruled to be arson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 9:55 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1055 AM CDT SAT JUN 30 2012 .UPDATE... TEMPS ARE RUNNING A FEW DEGREES LOWER THAN THIS TIME ON FRIDAY. EXPECTED ANOTHER SCORCHER THIS AFTN...WITH ANOTHER ROUND OF RECORD HIGHS TO BE SET. ADJUSTED HRLY READINGS TO REFLECT CURRENT TRENDS AND TWEAKED MAX TEMPS JUST A DEGREE OR TWO IN A FEW LOCATIONS. WL SEE A FEW MORE CLOUDS ACRS SRN AR THIS AFTN ASSOCD WITH THE UPR LVL STORM SYS OFF THE TX COAST. REST OF FCST IN GREAT SHAPE. ALL UPDATES HAVE BEEN SENT. /44/ && .PREV DISCUSSION... /ISSUED 630 AM CDT SAT JUN 30 2012/ AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. THERE COULD BE SOME PATCHY FOG/HAZE THIS MORNING...WITH MVFR VISIBILITIES IN PLACES. A MOSTLY CLEAR SKY IS EXPECTED. WINDS TODAY WILL BE SOUTHWEST AT 6 TO 12 MPH...AND SOUTH/SOUTHWEST AT 3 TO 6 MPH TONIGHT. (46) SHORT TERM...TODAY THROUGH TUESDAY THE WEEKEND WILL BE A HOT ONE AS AFTERNOON TEMPERATURES ACROSS A BIG CHUNK OF THE STATE CONTINUE TO TOP 100 DEGREES. GIVEN THE MAGNITUDE OF THE CURRENT HEAT WAVE...DECIDED TO LEAVE THE HEAT ADVISORY UP FOR TODAY. HOWEVER IT SHOULD BE NOTED THAT HEAT INDEX VALUES OF 105 WILL BE HARD TO COME BY IN NORTH-CENTRAL AND WESTERN AREAS IN ARKANSAS. THIS WILL BE DUE TO LOWER DEWPOINTS IN THOSE AREAS. THAT SAID...HEAT INDICES OF AROUND 100 DEGREES WILL STILL BE SEEN AND THE COMBINATION OF WARM OVERNIGHT TEMPS AND HIGHS AT OR ABOVE 100 SEEMS TO WARRANT LEAVING THE HEAT ADVISORY AS IS. THOUGH STILL WARM...SUNDAY HIGHS WILL BE SLIGHTLY COOLER. DO NOT PLAN ON EXTENDING THE HEAT ADVISORY INTO SUNDAY AS HEAT INDEX VALUES SHOULD BE FIRMLY BELOW THE 105 DEGREE THRESHOLD. IN THE PAST 24 HOURS AN UPPER LOW HAS FORMED OVER SRN TX...BENEATH THE BROAD UPPER RIDGE THAT HAS DOMINATED THE WEATHER OVER THE PAST WEEK. MODELS ARE SHOWING ENERGY EJECTING NORTH FROM THIS FEATURE AND TRAVELING UP THE OK/AR BORDER REGION ON MONDAY. I CAN HARDLY BELIEVE I AM GOING TO SAY THIS BUT SOME PRECIP CHANCES HAVE ACTUALLY BEEN ADDED INTO THE FORECAST. HAVE SOME 15-20 POPS IN THE WESTERN PART OF THE FORECAST AREA ON MONDAY AFTERNOON AS THIS PIECE OF ENERGY COULD SPARK OFF SOME SHOWERS AND THUNDERSTORMS. UNFORTUNATELY IT DOES NOT APPEAR CENTRAL AND EASTERN PARTS OF THE FORECAST AREA HAVE MUCH OF A CHANCE FOR RAIN. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY WHILE A RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT FEATURE...IT APPEARS THE CENTER OF THE HIGH MAY BUILD TO THE NORTH AND WEST OF ARKANSAS WITH TIME. SHOULD THIS HAPPEN...SOME TROPICAL MOISTURE WOULD BE ABLE TO PENETRATE INTO ARKANSAS UNDER THE RIDGE FROM THE SOUTHEAST UNITED STATES. WHILE THIS SCENARIO WOULD NOT BE A DROUGHT BUSTER...IT COULD RESULT IN ISOLATED AFTERNOON/EVENING THUNDERSTORMS...MAINLY IN THE SOUTHEAST HALF OF THE STATE. IT WILL REMAIN HOT...WITH WELL ABOVE NORMAL TEMPERATURES. INCREASED MOISTURE WILL MAKE IT FEEL MORE OPPRESSIVE. HEAT INDICES MAY BE EXCESSIVE AT TIMES...AND HEAT ADVISORIES MAY BE WARRANTED. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WELL ABOVE NORMAL TEMPERATURES COMBINED WITH SLOWLY INCREASING MOISTURE WILL YIELD HEAT INDEX VALUES OVER 105 DEGREES THIS AFTERNOON. GIVEN THESE OPPRESSIVE CONDITIONS...A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS. IN ADDITION...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BE VERY HOT ON SUNDAY...WITH AFTERNOON READINGS LIKELY EXCEEDING THE CENTURY MARK. A HEAT ADVISORY MAY BE REQUIRED AS HEAT INDICES APPROACH EXCESSIVE LEVELS. MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES. AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT ADVISORIES MAY BE POSTED. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 614 AM CDT SAT JUN 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE... BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK... BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS... CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE... CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY... COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT... DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND... FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON... HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE... KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE... MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO... MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT... NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA... OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR... PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN... PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD... RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY... STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN... VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES... WRIGHTSVILLE...Y CITY...YELLVILLE 614 AM CDT SAT JUN 30 2012 ...HOT AND MOSTLY DRY WEATHER WILL CONTINUE WITH AN EXTREME FIRE DANGER... IT WILL CONTINUE TO BE VERY HOT WITH ISOLATED PRECIPITATION THROUGH THE FIRST FEW DAYS OF JULY. THIS WEEKEND...AFTERNOON TEMPERATURES WILL REACH 100 DEGREES OR MORE IN MUCH OF THE REGION. MOISTURE LEVELS WILL SLOWLY INCREASE...AND THIS WILL MAKE IT FEEL MORE OPPRESSIVE. A HEAT ADVISORY IS IN EFFECT TODAY...WITH HEAT INDEX VALUES OF 105 DEGREES OR GREATER. HEAT RELATED ILLNESSES WILL BE A CONCERN. AS OF JUNE 26TH...EIGHTY SEVEN PERCENT OF ARKANSAS WAS EXPERIENCING A SEVERE DROUGHT...WITH EXTREME DROUGHT CONDITIONS IN A THIRD OF THE STATE. RECENT RECORD HIGH TEMPERATURES AND VERY LOW HUMIDITY LEVELS INCREASED EVAPORATION RATES...AND VEGETATION DRIED OUT QUICKLY. WILDFIRES HAVE BECOME MORE COMMON...WITH AT LEAST 200 WILDFIRES AND 3000 ACRES BURNED SO FAR THIS MONTH. THE ARKANSAS FORESTRY COMMISSION HAS THE ENTIRE STATE IN AN EXTREME FIRE DANGER. SEVENTY OUT OF SEVENTY FIVE COUNTIES ARE UNDER BURN BANS. OUTDOOR BURNING...INCLUDING THE USE OF FIREWORKS...IS STRONGLY DISCOURAGED IN ARKANSAS UNTIL WIDESPREAD SUBSTANTIAL RAIN FALLS. THOSE HEADED OUTDOORS SHOULD PREPARE FOR THE HEAT. WEAR LIGHT COLORED LOOSE FITTING CLOTHING...DRINK PLENTY OF NON ALCOHOLIC FLUIDS AND GO TO AN AIR CONDITIONED ENVIRONMENT PERIODICALLY. 46
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380880.